Hair loss

Hi, l was on 20mg methotrexate weekly and folic acid the following day. Worst side effect was that l lost huge amounts of hair. So much so you can see my scalp. I went to the rheumatologist and she has put me on hydroxychloroquine 400mg daily. I have read that hair loss is a side effect on this med as well.

I have only been off the mtx for two weeks but lm still losing hair.

Anyone been on both and what was the outcome.

Thanks

4 Replies
oldestnewest

This happened to me and I was put on LEF, that has left my hair alone, After the MTX my hair did return but I was advised this was not the normal few hairs but hypersensitivity so not normal. As with all the medications, hair loss can be a side effect so really its trial and error. Be patient as it might take a while but it will be ok. x

1 like
Reply

This has happened to me too and i.m off ntx and have been on sulfz for a year so interested in any advice. Its getting me down .kathy x

1 like
Reply

Hia!

I had hair loss with MTX, I think if you are prone to losing hair as I am it can make it worse. If it's getting any of you down you need to talk to your rheumy, we have other med options.

As a female in her 40's losing hair wasn't my bag. I wasn't comfortable in a que, or on escalators, thinking ppl behind would notice. I told Doc, then my rheumy and they both said "you can't live like that" you must come off MTX and try something new.

After that I started eating more protein and found that helped along with magnesium, which was doing what is hard to say as I started them at same time. It took 3 months before it became quite full again. In between I used something called Caboki, it's a fibre that mimics your hair, made from naturel products that you apply topically, it's brilliant, a total game changer, they do all colours. Look it up on youtube before getting obv. I got mine on ebay.

Good luck going forward guys

D

3 likes
Reply

I could not take methtx am on leflunamide after havind dead straught hair for 70 years it is going curly!!! No one knows why but i quite like it. Hope you dont loose to much hair have heard mtx does that as it is a chemo drug take care xxx

Reply

You may also like...